Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 39, NWS Little Rock, AR

March 12, 2001Independence County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 12, 2001, 6:53 PM CST for Independence County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 12, 2001, 6:53 PM CST (00:53 UTC)
Expired
Mar 12, 2001, 7:45 PM CST
In force
52 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Independence County, AR

The radar

The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 130054
SVRLIT
ARC063-130145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 745 PM CST

* AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF OIL TROUGH...OR ABOUT 12
  MILES SOUTHWEST OF NEWARK...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAGNESS AND OIL TROUGH AROUND 700 PM CST
  NEWARK AROUND 705 PM CST

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORHCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3561 9171 3553 9160 3565 9138 3585 9129

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:34 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 12, 3:34 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CST MON MAR 12 2001

COLD FRONT IS NOW FROM FLIPPIN...TO RUSSELLVILLE...TO NEAR HOT
SPRINGS. BAND OF CLOUDS ACROSS NORTHWEST ARKANSAS IS ERODING FROM
THE SOUTH AS SEEN ON VISIBLE SATELLITE IMAGERY. THUNDERSTORMS WILL
BE EXPECTED TO FORM ALONG THE FRONT MAINLY IN THE EASTERN HALF OF
THE STATE. THEREFORE...WILL INCLUDE CHANCE OF THUNDERSTORMS IN THE
EASTERN HALF. MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND
DAMAGING WINDS AS MOST OF ARKANSAS CONTINUES TO HAVE A SLIGHT RISK
FOR SEVERE WEATHER. DRIER AIR WILL WORK IN AS THE NIGHT GOES ON AND
CLOUDS WILL DECREASE. WATER VAPOR IMAGERY SHOWS DRY AIR WORKING IN
AS WELL.

HIGH PRESSURE WILL MOVE IN FOR TUESDAY AND PROVIDE DRY WEATHER
THROUGH MUCH OF WEDNESDAY. NEXT SHORT WAVE APPROACHES THE AREA ON
WEDNESDAY NIGHT...AND WILL BRING A CHANCE OF RAIN WITH RETURNING
GULF MOISTURE. WITH COLDER AIR IN PLACE ON FRIDAY MORNING...WENT
WITH RAIN OR SNOW IN THE NORTH AS 537 1000-500MB THICKNESS LINE
MOVES INTO NORTHWEST ARKANSAS. THIS HOWEVER...WILL BE AS THE
PRECIPITATION IS ENDING...SO DO NOT EXPECT MUCH. ANOTHER SURFACE LOW
APPROACHES ON SATURDAY AND WILL BRING RAIN TO THE AREA SATURDAY AND
SUNDAY.

TEMPERATURES WILL BE A BIT COOLER TONIGHT. WILL STAY CLOSE TO FWC
TEMPERATURES AS THEY SEEM ON TRACK.

.LIT...NONE

51

In the hours before

Special weather statement, Mar 12, 4:00 PM CST, 2 hours 53 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-130200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST MON MAR 12 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY...

A COLD FRONT OVER WESTERN ARKANSAS THIS AFTERNOON IS EXPECTED
TO MOVE ACROSS CENTRAL AND EASTERN PORTIONS OF THE STATE LATE THIS
AFTERNOON AND EARLY TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG
AND AHEAD OF THE FRONT. SOME OF THE STORMS HAVE THE POTENTIAL TO
REACH SEVERE LEVELS. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE
LARGE HAIL AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY
BE NEEDED LATER TODAY FOR POSSIBLE ACTIVATION.

KEEP ADVISED ON THE LATEST WEATHER FORECASTS TODAY FROM YOUR NATIONAL
WEATHER SERVICE.

43

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:26 PM CSTSevere Thunderstorm WarningLZKCleburne, White49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.